Hail, Pulaski
- When
- August 1, 1:55 PM CST
- Where
- Pulaski County, Waynesville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.833, -92.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 1, 12:33 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 133 PM CDT FRI AUG 1 2003 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... .MESOSCALE CONVECTIVE DISCUSSION... LATEST VISIBLE SATELLITE IMAGERY (THANKS NCEP FOR RSO) DEPICTING EXPANSE OF CIRRUS DEBRIS OVER THE AREA PRESENTLY IS SHOWING CONTINUED SIGNS OF DISSIPATION AND ALLOWING FOR RAPID BOUNDARY LAYER HEATING OVER MUCH OF THE AREA. TEMPERATURES HAVE RESPONDED QUITE WELL TO THIS TREND...AND ARE APPROACHING OR HAVE EXCEEDED 90 DEGREES IN MOST LOCATIONS. PRELIMINARY GANDER AT ONGOING 18Z KSGF SOUNDING SHOWS THAT ADVECTION OF LOW LEVEL TROPICAL MOISTURE HAS BEEN VERY EFFECTIVE THIS MORNING...AND MLCAPES ARE QUICKLY APPROACHING 3000 J/KG WITH LITTLE IN THE WAY INHIBITION LEFT. LATEST 8-BIT 88D IMAGERY SHOWS HORIZONTAL CONVECTIVE ROLLS BEGINNING TO SHOW UP...OFTEN A PRECURSOR TO ISOLATED THUNDERSTORM DEVELOPMENT OVER REMNANT BOUNDARIES FROM YESTERDAY. MEANWHILE...CONVECTIVE OUTFLOW FROM ELEVATED ACTIVITY OVER NRN MO HAS BEGUN TO ENTER FAR NRN PORTIONS OF THE CWA AS INDICATED BY A THIN BAND OF CU ON SATELLITE AND STREAMLINE ANALYSIS OF LOCAL MESONET DATA. LOW LEVEL AIRMASS OVER CENTRAL MO REMAINS DRY...AND THEREFORE WILL TAKE QUITE A BIT TO OVERCOME INHIBITION. EXPECT INITIATION TO TAKE PLACE FIRST OVER FAR WRN PORTIONS OF THE BOUNDARY WHERE LOW LEVEL AIRMASS IS FAR MORE SUITABLE. ALSO MONITORING CONVECTIVE TRENDS ALONG WELL DEFINED NW-SE ORIENTED OUTFLOW OVER NORTH CENTRAL AND NE KANSAS. THUNDERSTORMS HAVE CONTINUED TO INCREASE IN COVERAGE...AND ALTHOUGH THEY ARE PRESENTLY ELEVATED IN NATURE...CONTINUED SOUTHWARD PROPAGATION WILL MOVE THE EFFECTIVE BOUNDARY INTO AN ATMOSPHERE THAT IS FAR MORE CONDUCIVE TO SURFACE BASED CONVECTION. CURRENT THINKING CONTINUES THE IDEA THAT STORMS WILL LIKELY DEVELOP OVER THE NEXT 1-3 HOURS...AND SHOULD RAPIDLY BECOME SEVERE. LATEST MANUAL ANALYSIS OF REGIONAL PROFILER DATA IN CONJUNCTION WITH OBJECTIVE RUC ANALYSIS INDICATES THAT 0-6KM DEEP LAYER SHEAR ON THE ORDER OF 40-45 KTS CONTINUES TO DIVE SOUTHEAST THROUGH KANSAS ON THE LEADING EDGE OF POTENT SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY. THEREFORE...LARGE DESTRUCTIVE HAIL AND POTENTIAL FOR WIDESPREAD DAMAGING WINDS WILL BE THE MAIN THREATS GIVEN THE EXPECTED TREND TOWARD SUPERCELLULAR SHEAR PROFILES IN THE NEXT 3-6 HOURS. HIGH LCL HEIGHTS SHOULD PRECLUDE TORNADO THREAT...EVEN WITH REMNANT BOUNDARIES FROM YESTERDAYS ACTIVITY. .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. BOOKBINDER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF GOLF BALLS AND THE POTENTIAL FOR WIDESPREAD DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. THUNDERSTORM REDEVELOPMENT OVERNIGHT MAY LEAD TO PROLONGED TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MID MISSOURI INTO SOUTHEAST KANSAS AFTER 2 PM...AND THEN BUILD OVER THE REMAINDER OF THE OZARKS REGION DURING THE AFTERNOON AND EVENING HOURS. DISCUSSION: AN ALREADY UNSTABLE AIRMASS WAS IN PLACE ACROSS THE OZARKS REGION EARLY THIS AFTERNOON. DESPITE EXTENSIVE CLOUD COVER OVER THE AREA...FILTERED SUNSHINE HAD WARMED TEMPERATURES INTO THE UPPER 80S AND LOWER 90S. SOUTHWEST WINDS WILL CONTINUE TO BRING DEEP TROPICAL MOISTURE NORTH INTO THE AREA...AND SKIES WILL PARTIALLY CLEAR OVER THE NEXT SEVERAL HOURS ALLOWING FOR FURTHER DESTABILIZATION. MEANWHILE...A VIGOROUS UPPER LEVEL STORM SYSTEM WAS ENTERING CENTRAL KANSAS...ACCOMPANIED BY UNSEASONABLY STRONG WINDS ALOFT. THIS DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT OVER FAR WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS BY MID AFTERNOON. THE COMBINATION OF STRONG VERTICAL WIND SHEAR AND HIGH INSTABILITY WILL CAUSE STORMS TO RAPIDLY BECOME SEVERE WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL OVER THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO GRADUALLY EVOLVE INTO ONE OR MORE LARGE COMPLEXES OVER THE AREA TONIGHT AS THE COLD FRONT STALLS OVER SOUTHERN MISSOURI...POSSIBLY LEADING TO FLASH FLOODING. BASED ON RECENT SATELLITE TRENDS...SEVERE WEATHER WATCHES MAY BE REQUIRED IN THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTHERN MISSOURI EARLY SATURDAY MORNING...ESPECIALLY SOUTH OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS MAY STILL BE SEVERE...WITH DAMAGING WINDS AND FLOODING RAINFALL THE PRIMARY THREATS. AS A FOCUSING COLD FRONT SHIFTS SOUTH INTO ARKANSAS SATURDAY AFTERNOON...THUNDERSTORMS WILL GRADUALLY EXIT THE AREA. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR THUNDERSTORMS TO THE REGION MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AS EARLY AS MID AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS EXTENDING INTO WESTERN AND MID MISSOURI. THE CHANCE FOR SEVERE THUNDERSTORMS WILL DEVELOP SOUTH AND EAST INTO THE EVENING HOURS. PERSONS INVOLVED IN SEVERE WEATHER PREPAREDNESS ARE REQUESTED TO MONITOR LOCAL OUTLETS FOR THE LATER STATEMENTS AND ANY WATCHES AND WARNINGS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BOOKBINDER
KSZ073-097-101-MOZ057-058-066>071-077>083-088>098-101>106-020100- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 PM CDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 825...IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT... DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...NEWTON...OREGON...OZARK...PHELPS... POLK...PULASKI...SHANNON...ST. CLAIR...STONE...TANEY...TEXAS... VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... HOUSTON...JOPLIN...LEBANON...MAMMOTH SPRING...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA... SPRINGFIELD...STOCKTON AND WEST PLAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM SPRINGFIELD MO 1 INCH HAIL
07/31/03 GREENE DELAYED REPORT. REPORTED
BY MEDIA.
0356 PM SPRINGFIELD MO 1 INCH HAIL
07/31/03 GREENE KANSAS EXPRESSWAY AND
KEARNEY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0357 PM SPRINGFIELD MO 3 INCH HAIL
07/31/03 GREENE NORTH SIDE OF
SPRINGFIELD. REPORTED BY
MEDIA.
0400 PM SPRINGFIELD MO 1 INCH HAIL
07/31/03 GREENE QUARTER SIZE HAIL, 60 MPH
WINDS AND POWER LINES
DOWN ON THE OZARK EMPIRE
FAIR GROUNDS. NO INJURIES
REPORTED. REPORTED BY
PUBLIC.
0404 PM LOUISBURG MO 1.75 INCH HAIL
07/31/03 DALLAS REPORTED BY EMERGENCY
MANAGEMENT.
0421 PM URBANA MO .88 INCH HAIL
07/31/03 DALLAS REPORTED BY POST OFFICE.
0422 PM SPRINGFIELD MO .88 INCH HAIL
07/31/03 GREENE NEAR GREENLAWN CEMETERY
AT VALLEY WATER MILL ROAD
AND NATIONAL. ALSO 60
MPH WINDS REPORTED.
REPORTED BY HAM RADIO
OPERATOR.
0430 PM LOUISBURG MO 1.75 INCH HAIL
07/31/03 DALLAS REPORTED BY MEDIA.
0430 PM GRAVOIS MILLS MO WIND DAMAGE
07/31/03 MORGAN TREES DOWN REPORTED
ACROSS MUCH OF SOUTHER
PARTS OF THE COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0433 PM SPRINGFIELD MO 1 INCH HAIL
07/31/03 GREENE QUARTER SIZE HAIL
COVERING GORUND,.
REPORTED BY MEDIA.
0443 PM ROGERSVILLE MO 2.75 INCH HAIL
07/31/03 WEBSTER GOLFBALL TO BASEBALL
HAIL. REPORTED BY MEDIA.
0505 PM 4 NE LAURIE MO WIND DAMAGE
07/31/03 MORGAN TREES DOWN OVER SOUTHERN
MORGAN COUNTY. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0505 PM 4 NE LAURIE MO FLOOD
07/31/03 MORGAN 7 INCHES OF WATER OVER
HIGHWAY O. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0515 PM ROGERSVILLE MO .88 INCH HAIL
07/31/03 WEBSTER REPORTED BY MEDIA.
0516 PM (SGF)SPRINGFIELD ARPT MO WIND DAMAGE
07/31/03 GREENE TREES DOWN. REPORTED BY
MEDIA.
0516 PM SPRINGFIELD MO WIND DAMAGE
07/31/03 GREENE TREES DOWN ON THE EAST
SIDE OF THE CITY.
REPORTED BY MEDIA.
0520 PM 3 E BARNUMTON MO .88 INCH HAIL
07/31/03 CAMDEN REPORTED BY PUBLIC.
0531 PM SPRINGFIELD MO WIND DAMAGE
07/31/03 GREENE TREES DOWN ACROSS MUCH OF
EASTERN SPRINGFIELD.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0537 PM MACKS CREEK MO 1.75 INCH HAIL
07/31/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.
0546 PM 2 W BRANSON MO .75 INCH HAIL
07/31/03 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 PM SPRINGFIELD MO FLOOD
07/31/03 GREENE NUMEROUS STREETS FLOODED
IN EASTERN PORTIONS OF
SPRINGFIELD. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0626 PM 1 N MARSHFIELD MO 1 INCH HAIL
07/31/03 WEBSTER REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332560.